My psychiatrist prescribed Trazodone to help me sleep. I was on it for one week and started having chest pains, tachycardia and dizziness. I went to the ER because I was concerned. The said nothing was wrong with my heart. So I tried to find the answer elsewhere. I looked up the side effects of Trazodone. All my syptoms (symptoms) and more are listed. I went back to the doctor yesterday. I told him what happened. He said he has prescribed Trazodone to thousands of patients and I was the only one who ever had this problem. I would like to know how true that is. He did take me off the medication because "I believe that was the cause". That is what he said to me! I have been on it two weeks now. He told me I didn't need to traper off just stop. Is that correct?
Macy, incase you havent figured it out yet its NOT your imagination and it IS most likely due to the medicine. I dont understand why so many doctors are so quick to prescribe anti-depressants for insomnia,, its overkill IMO and the side effects are much worse if the person has a less than positive reaction than they would ever be to a simple sleeping pill.
As far as how common the side effects you experinced really are,, well considering most people just stop taking them if the side effects are to severe and never report it to the doctor,, I would assume they are much higher than most doctors are even aware.
After all,, if in clinical trials where there are only a small number of people taking the meds and in that group the side effects you experinced were experinced by them making them nessasary to list... then most likely it happens far more often because theres a much larger group of people taking them now.
Hopefully somonelse whos been on this med an answer your question regarding the need to taper off or not,, but you may want to use the search feature in the upper right hand corner to check past posts for further information.
I have been taking trazadone for over 7 yrs now, also as a sleep med. 200mg is a pretty high dosage, but sometimes that may be what it takes. I have been up to 150 at times, but have not actually had ay problems when decreasing or even not taking it for long periods of times as far as withdrawals. They tend to use it because it is the most sedating anti depressant, and has does not really work that well as an anti depressant. It has been around for sometime now.
I have found that it sure does knock me out. I used to be a very light sleeper, but since taking trazadone I sleep so deep nothing wakes me up! I hardly use it anymore because one night someone actuay broke in to my home, came into my bedroom, where I was knocked out with trazadone, went under my bed and stole my laptop! When I am in a manic cannot sleep phase I tend to take it more. For sleep I generally use klonipon.
I ahve trouble sleeping also but was very reluctant to take meds. I was afraid of becoming addicted. I talked to my psyciatrist and told her my friend was told to take Benadryl.( her 8 yr. old ADHD son takes it by doc. orders) It is safe and none addicting. I don't know if you have an everynight problem or not but I take 2 Benadryl pills before I go to bed when I feel I need it. Sometimes I take them every night for awhile. Then I try without again. Then when I need to I start again. I like it because I can take it only as nessasery.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.